Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 12, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jan 19, 2001, 4:52 PM EST for Lexington County, South Carolina. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 19, 2001, 4:52 PM EST (21:52 UTC)
- Expired
- Jan 19, 2001, 5:30 PM EST
- In force
- 38 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Lexington County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 19, 4:58 PM EST | Thunderstorm Wind 50 E | Lexington, SC | Electric company reported small trees and powerlines down in south Lexington area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 19, 3:15 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
455 WUUS52 KCAE 192152 SVRCAE SCC063-192230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 452 PM EST FRI JAN 19 2001 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 530 PM EST. * AT 449 PM EST...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM LEXINGTON SOUTHWEST TO NEAR PELION. IT WAS MOVING NORTHEAST AT 60 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... CAYCE...GASTON...WEST COLUMBIA AT 500 PM EST A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. THIS STORM WILL PRODUCE DAMAGING WINDS IN EXCESS OF 55 MPH. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 19, 3:10 PM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Jan 19, 3:10 PM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 310 PM EST FRI JAN 19 2001 SURFACE FRONT JUST WEST OF THE MOUNTAINS WITH WARM..MOIST AND UNSTABLE AIRMASS ACROSS THE AREA. UPPER LEVEL DIVERGENCE ACROSS THE AREA THROUGH AROUND 09Z. SEVERAL WAVES ALONG THE FRONT. TORNADO WATCH CURRENTLY IN PLACE THROUGH THE EVENING. FRONT WILL CROSS THE AREA LATE TONIGHT. BEST CHANCE FOR CONVECTION WILL BE THROUGH 06Z. BY 06Z CAA ACROSS THE REGION. PLAN TO GO WITH CATEGORICAL POPS OVERNIGHT AND CHANCE THROUGH SATURDAY MORNING. SHOULD SEE SOME CLEARING SATURDAY. WRAP AROUND MOISTURE MAINLY AFFECTING THE NORTHERN COUNTIES. UPPER TROUGH OVER THE CENTRAL PART OF THE NATION WILL CROSS THE AREA SATURDAY EVENING. ZONAL FLOW SUNDAY BECOMING SOUTHWEST BY 00Z MONDAY. EXPECT MILD TEMPS TONIGHT THEN FALLING DURING THE DAY SATURDAY WITH CAA. WILL KEEP LOWS ABOVE GUIDANCE OVERNIGHT. WILL GO WITH A CONSENSUS FORECAST FOR SATURDAY NIGHT AND SUNDAY. PLAN TO KEEP WINDS UP OVERNIGHT INTO SATURDAY. H8 WINDS AROUND 60KT TONIGHT. SURFACE RIDGE BUILDING IN FOR SUNDAY WITH LIGHT WINDS AND SUNSHINE. FOR THE EXTENDED..UPPER TROUGH GOING THROUGH MONDAY. WEAK SURFACE REFLECTION. NEXT ONE MOVING THROUGH THURSDAY. DRY FORECAST. TEMPS AT OR JUST BELOW NORMALS. FCSTID = 10 CAE 55 55 24 48 / 90 30 5 0 AGS 55 55 23 50 / 90 30 5 0 SSC 56 56 25 49 / 90 40 5 0 OGB 56 56 25 50 / 90 40 5 0 .CAE... GA...TORNADO WATCH UNTIL 600 PM EST FRIDAY FOR ZONES GAZ040>077. SC...TORNADO WATCH UNTIL 600 PM EST FRIDAY FOR ZONES SCZ018>021... SCZ025>028...SCZ030...SCZ035.
In the hours before
Local storm report, Jan 19, 3:24 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
324 PM EST FRI JAN 19 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
310 PM 5 SE EDGEFIELD SC WIND DAMAGE
01/19/01 EDGEFIELD AIKEN ELECTRID COOP
REPORTED TREES DOWN ON US
HWY 25 ON
MARTINTOWN-SWEETWATER
ROAD ABOUT 5 MILES SE OF
TOWN OF EDGEFIELD
TTHLocal storm report, Jan 19, 3:37 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
337 PM EST FRI JAN 19 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
225 PM THOMSON GA WIND DAMAGE
01/19/01 MCDUFFIE NUMEROUS TREES AND POWER
LINES DOWN IN THOMSON AND
PART OF ROOF BLOWN OFF
HOUSE
TTHLocal storm report, Jan 19, 3:39 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
339 PM EST FRI JAN 19 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
235 PM APPLING-CLARKS HILL GA WIND DAMAGE
01/19/01 COLUMBIA NUMEROUS TREES AND POWER
LINES DOWN IN
APPLING-CLARKS HILL AREAy.
SIGNS ALSO BLOWN OVER.
TTHLocal storm report, Jan 19, 3:54 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
354 PM EST FRI JAN 19 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
345 PM 5 SE NEWBERRY SC WIND DAMAGE
01/19/01 NEWBERRY NEWBERRY SHERIFF OFFICE
REPORTED TREES DOWN ON
1-26 ABOUT 5 MILES
SOUTHEAST OF TOWN OF
NEWBERRY
TTHLocal storm report, Jan 19, 4:52 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
452 PM EST FRI JAN 19 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
345 PM CHAPIN SC WIND DAMAGE
01/19/01 LEXINGTON POWER LINES DOWN AT
INDIAN FORK ROAD.
REPORTED BY LEXINGTON EOC
BLPThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 2:27 PM EST | Severe Thunderstorm Warning | CAE | McCormick | 48 min |
| Jan 19, 2:45 PM EST | Severe Thunderstorm Warning | CAE | Edgefield | 45 min |
| Jan 19, 2:45 PM EST | Severe Thunderstorm Warning | CAE | Lexington | 45 min |
| Jan 19, 3:08 PM EST | Severe Thunderstorm Warning | CAE | Saluda | 37 min |
| Jan 19, 3:32 PM EST | Severe Thunderstorm Warning | CAE | Lexington, Newberry | 43 min |
| Jan 19, 3:43 PM EST | Severe Thunderstorm Warning | CAE | Fairfield, Richland | 47 min |
| Jan 19, 4:06 PM EST | Severe Thunderstorm Warning | CAE | Lancaster | 39 min |
| Jan 19, 4:22 PM EST | Severe Thunderstorm Warning | CAE | Kershaw | 38 min |
| Jan 19, 4:32 PM EST | Severe Thunderstorm Warning | CAE | Aiken | 43 min |
| Jan 19, 5:04 PM EST | Severe Thunderstorm Warning | CAE | Richland | 41 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.